Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 18, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Apr 29, 2025, 4:25 AM CDT for Gray County, Roberts County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2025, 4:25 AM CDT (09:25 UTC)
- Expired
- Apr 29, 2025, 5:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Gray County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 84 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 4:25 AM CDT | HAIL 1 | 1 Ne Pampa, TX | |
| Apr 29, 4:29 AM CDT | HAIL 1.5 | 1 Ne Pampa, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3248 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WFUS54 KAMA 290925
TORAMA
TXC179-393-291015-
/O.NEW.KAMA.TO.W.0018.250429T0925Z-250429T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
425 AM CDT Tue Apr 29 2025
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Northern Gray County in the Panhandle of Texas...
South central Roberts County in the Panhandle of Texas...
* Until 515 AM CDT.
* At 425 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Pampa, moving northeast at 15 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Pampa and Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3542 10093 3557 10108 3575 10077 3555 10062
TIME...MOT...LOC 0925Z 232DEG 13KT 3553 10091
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
LG4 follow-up statements
475
WWUS54 KAMA 290936
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
436 AM CDT Tue Apr 29 2025
TXC179-393-291015-
/O.CON.KAMA.TO.W.0018.000000T0000Z-250429T1015Z/
Gray TX-Roberts TX-
436 AM CDT Tue Apr 29 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR NORTHERN
GRAY AND SOUTH CENTRAL ROBERTS COUNTIES...
At 436 AM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northeast of Pampa, moving north at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pampa and Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3542 10093 3557 10108 3575 10077 3555 10062
TIME...MOT...LOC 0936Z 195DEG 15KT 3558 10088
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50IN
$$
LG830
WWUS54 KAMA 290945
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
445 AM CDT Tue Apr 29 2025
TXC179-393-291015-
/O.CON.KAMA.TO.W.0018.000000T0000Z-250429T1015Z/
Gray TX-Roberts TX-
445 AM CDT Tue Apr 29 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
NORTHEASTERN GRAY AND SOUTH CENTRAL ROBERTS COUNTIES...
At 445 AM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southwest of Codman, or 7 miles northeast of
Pampa, moving northeast at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Codman and Pampa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3547 10083 3561 10100 3575 10077 3555 10062
TIME...MOT...LOC 0945Z 224DEG 12KT 3560 10085
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50IN
$$
LG409
WWUS54 KAMA 291002
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
502 AM CDT Tue Apr 29 2025
TXC179-393-291015-
/O.CON.KAMA.TO.W.0018.000000T0000Z-250429T1015Z/
Gray TX-Roberts TX-
502 AM CDT Tue Apr 29 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR NORTH
CENTRAL GRAY AND SOUTH CENTRAL ROBERTS COUNTIES...
At 502 AM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles west of Codman, or 8 miles northeast of Pampa,
moving north at 10 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3553 10084 3563 10094 3575 10077 3561 10066
TIME...MOT...LOC 1002Z 195DEG 10KT 3563 10084
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50IN
$$
LG574 WWUS54 KAMA 291010 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 510 AM CDT Tue Apr 29 2025 TXC179-393-291019- /O.EXP.KAMA.TO.W.0018.000000T0000Z-250429T1015Z/ Gray TX-Roberts TX- 510 AM CDT Tue Apr 29 2025 ...THE TORNADO WARNING FOR NORTH CENTRAL GRAY AND SOUTH CENTRAL ROBERTS COUNTIES WILL EXPIRE AT 515 AM CDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. However, small hail is still possible with this thunderstorm. Remember, a Severe Thunderstorm Warning still remains in effect for Gray, Roberts, Hemphill, Carson, and Wheeler Counties until 5:30 am. && LAT...LON 3553 10084 3563 10094 3575 10077 3561 10066 TIME...MOT...LOC 1009Z 232DEG 13KT 3564 10082 $$ LG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 4:10 AM CDT, 15 minutes earlier. Its key messages:
- Issued at 404 AM CDT Tue Apr 29 2025 Thunderstorms are ongoing this morning with more anticipated later today. The best chances for severe storms are actually with this morning convection. Lower chances exist later on today. A cold front moving through this morning will keep high temperatures bound to the 60's range this afternoon. Showers and thunderstorms will continue throughout the day on Wednesday. Then for the rest of the week, continued chances for thunderstorms exists.
Area forecast discussion, Apr 29, 4:10 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 410 AM CDT Tue Apr 29 2025 ...New KEY MESSAGES, SHORT TERM, LONG TERM... .KEY MESSAGES... Issued at 404 AM CDT Tue Apr 29 2025 Thunderstorms are ongoing this morning with more anticipated later today. The best chances for severe storms are actually with this morning convection. Lower chances exist later on today. A cold front moving through this morning will keep high temperatures bound to the 60's range this afternoon. Showers and thunderstorms will continue throughout the day on Wednesday. Then for the rest of the week, continued chances for thunderstorms exists. && .SHORT TERM ... (Today through Wednesday night) Issued at 404 AM CDT Tue Apr 29 2025 Tonight, the cold front continues it's track through our CWA with winds turning northeasterly in it's wake. At the time of this writing, the front has passed through the Oklahoma Panhandle and continues through the Texas Panhandle. A few overnight storms are possible around and ahead of the front. A few CAMs even show some elevated convection behind the front as well. A sufficient mixed layer environment is present to allow storms to become severe, with hail and damaging winds as the primary threat. The cold front should also help storms overcome the present CIN, but it might not be enough. Since the front is progressing quicker than guidance predicted, we might not see these storms materialize in the favorable environment they need to become severe. Today... Low clouds will hang around through parts of the day, but we could see brief moments of clearing during the afternoon. This will allow for scattered thunderstorms to form across the combined Panhandles. The best severe potential still exists for the southeastern Texas Panhandle; however, given how quickly frontal progression is today, severe storms may not manifest anywhere in our area this afternoon. We may only witness elevated convection as we sit well behind the cold front. High temperatures today should still range in the 60's; and with spotty moments of clearing this afternoon, it may be enough for some places to reach the mid to upper 60's. Tomorrow, the center of the H500 low tracks across the CWA. Multiple rounds of showers and thunderstorms are forecast to develop throughout the day. Storms may be more widespread during the morning hours. Afterward we should encounter a bit of a break and clearing cloud coverage before the next round begins in the late afternoon and into the evening. Our best shot at severe storms will be during the late afternoon where we can utilized the maximum of day time heating to increase SBCAPE. Still, it may be difficult for storms to reach severe limits when temperatures may only reach 70 degrees. If a couple of storms manage to overcome these obstacles, hail and damaging winds will be the primary hazards. Given the amount of rainfall the Panhandles are expected to receive, flooding will also become a concern. This is especially true for locations that have already obtained over 2 inches of rainfall from last weekend. Rangel && .LONG TERM ... (Thursday through Monday) Issued at 404 AM CDT Tue Apr 29 2025 A series of upper troughs are forecast to continue across the CWA in the extended. An ample moisture stream from the Gulf of America will aid in daily thunderstorm chances through the whole long term period. High temperatures should be near average in the 70's during this period, with the exception of Friday, since a cold front is expected to impact the Panhandles the morning of. Long range guidance is still keen on generating a deep mid level cyclone and brining it into our area late into the extended period. However, the timing of this large scale trough has been retreating over the past several runs. Now impacts may not occur until Tuesday, but we will continue to monitor trends to the if this changes further. Rangel && .AVIATION... (06Z TAFS) Issued at 1233 AM CDT Tue Apr 29 2025 VFR conditions continue through the early morning hours, but low clouds could enter the TAF sites as early as 15Z. MVFR and eventually IFR conditions are expected to impact the region this afternoon and continue into Wednesday. Scattered thunderstorms are also possible at all sites today. The highest likelihood will be late tonight, however; AMA and GUY may see some limited thunderstorm activity this afternoon. Rangel && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 61 49 72 45 / 30 70 70 30 Beaver OK 64 48 72 45 / 40 50 70 40 Boise City OK 61 41 71 41 / 20 20 60 20 Borger TX 64 51 76 46 / 30 70 70 30 Boys Ranch TX 61 48 73 43 / 20 60 70 20 Canyon TX 61 49 72 43 / 30 70 70 20 Clarendon TX 63 51 71 48 / 50 80 70 20 Dalhart TX 60 43 71 41 / 10 30 60 20 Guymon OK 63 45 72 43 / 30 40 60 30 Hereford TX 63 48 72 43 / 20 60 60 10 Lipscomb TX 61 51 72 48 / 50 80 70 40 Pampa TX 60 50 71 47 / 40 80 70 30 Shamrock TX 64 52 72 48 / 60 90 80 40 Wellington TX 66 54 72 48 / 80 90 80 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...55 LONG TERM....55 AVIATION...55
Hazardous weather outlook, Apr 29, 3:12 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 312 AM CDT Tue Apr 29 2025 OKZ001>003-TXZ001>020-317-292015- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 312 AM CDT Tue Apr 29 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. A Severe Thunderstorms Watch is in affect for Lipscomb, Hemphill, and Wheeler counties until 10 AM today for the potential of severe thunderstorms early this morning. Additional storms are possible later this afternoon in the southeastern Texas Panhandle. Some could become severe. The primary hazards today will be hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low chance for strong to severe thunderstorms on Wednesday across portions of the Texas and Oklahoma Panhandles. The primary hazards with any severe thunderstorms will be large hail and damaging winds. Thunderstorms chances continue each day from Thursday through Monday across the Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 29, 4:00 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Amarillo TX
400 AM CDT Tue Apr 29 2025
TXZ005-009-010-014-290930-
Hemphill TX-Gray TX-Roberts TX-Lipscomb TX-
400 AM CDT Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIPSCOMB...
NORTHEASTERN GRAY...SOUTHEASTERN ROBERTS AND HEMPHILL COUNTIES
THROUGH 430 AM CDT...
At 400 AM CDT, Doppler radar was tracking a strong thunderstorm over
Miami, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Higgins, Canadian, Lora, Glazier, Codman, Lake Marvin, and Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3562 10046 3562 10054 3559 10054 3554 10070
3570 10085 3625 10000 3577 10000
TIME...MOT...LOC 0900Z 236DEG 46KT 3569 10063
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:00 AM CDT | Special Weather Statement | AMA | Hemphill | 30 min |
| Apr 29, 4:04 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hemphill, Lipscomb, Roberts, Wheeler | 86 min |
| Apr 29, 4:32 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 58 min |
| Apr 29, 5:19 AM CDT | Flash Flood Warning | AMA | Carson, Gray, Roberts | 3 hr |
| Apr 29, 9:21 AM CDT | Flood Watch | AMA | Collingsworth, Donley | 22 hr |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.